Invisible Illness Awareness Week 2016: Our Voices Need to Be Heard
Never heard of Invisible Illness Awareness Week? You're not alone. Jody Smith sheds a little light to make it more visible
Discuss the article on the Forums.

Could suplementation/probiotic cause brainfog/vision problems?

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by Folk, Nov 16, 2014.

  1. Folk

    Folk Senior Member

    Messages:
    195
    Likes:
    135
    I started feeling a lot of abdominal pain and bloating and was prescribed that by a nutritionist:

    - Vitamin D 40000 IU ( At first, now I'm taking 25000. It's supposed to go down each week)
    - Glutamine powder 5g in the morning
    - Chlorella 10 tablets
    - Methylcobalamine (B12) 4000Ui (2x day)
    - NAC 1000mg (2x dia)
    - Tincture of Rosemary and Artichokes 20 drops 3 times a day.
    - Zinc 30mg; Chelated copper 1mg; Chelated Magnesium 200mg; Tryptophan 200mg; 5 htp 50mg; Pyridoxine 20mg; Calcium Pantothenate 100mg; L Theanine 200mg (all 2 times a day)
    - Probiotics 4 billions/cepa: Lactobacilos acidophilus; Lactobacilos bifidum; Lactobacilos rhaminosus; Lactobacilos casey.


    I've been taking this for a week (Glutamine, Vitamin D and Chlorella for 2 weeks)

    I've never had brain fog/blurred vision (and some kind of photosensivity maybe) before, except when I tried Cymbalta.

    Could any of this be the cause? I'm also experiencing some headaches that aren't usual too...

    I went to a loot of stress cause I was so worried about my stomach... So at first I tought it was, either the gut itself or the stress (My DHEA and Cortisol levels showed really high in my blood ests).
    But now I think perhaps could be the medication.

    (My stomach seems to be getting better but my brain/vision got worse on this prescription)

    PS: The only thing I take other than that is Zolpidem 5mg to sleep.
     
  2. Critterina

    Critterina Senior Member

    Messages:
    1,200
    Likes:
    692
    Arizona, USA
    I can't identify anything in particular that I would think would cause brain fog and vision problems. So...

    First, have you told the person who prescribed these for you what happened, and how did they react?
    Second, have you tried cutting out any of them to see if you got better?

    I would highly recommend making the phone call first. Follow those instructions (unless they say to tough it out and you don't want to).

    If you don't get specific instructions, you may try eliminating some of the supplements. Eliminating them one at a time would take too long - you need another solution. With brain fog, it's hard to expect you to follow an algorithm for efficiently finding what is causing it, but let's take a simple approach. So here are some steps, what you do is up to you:

    1. Eliminate half of them. My votes for what to stop taking with this first approach would include the NAC and the theanine. (but you really get all the votes)
    2. If your symptoms resolve, add back in half of what you had stopped. Continue adding back in half of what is left (half, a quarter, an eighth) until the symptoms return. Then go back one step and start adding things in one at a time.
    3. If your symptoms don't go away with the first half stopped, eliminate half again (a quarter), and half again, until your symptoms resolve. Then start adding back in the things you first eliminated, because those aren't likely to be the ones that caused your symptoms.

    You have to allow the possibility that more than one thing is causing your symptoms. and this will get at that better than eliminating one thing at a time or starting over and just adding one thing at a time.
     
    melamine, Folk and jeff_w like this.
  3. halcyon

    halcyon Senior Member

    Messages:
    2,254
    Likes:
    5,279
    I had some weird brain fog issues after taking a probiotic containing lactobacillus. There seems to be some thought that taking too much lactobacillus-containing probiotics could cause an increase in d-lactic acid which is thought to be neurotoxic in the right amounts. I have no idea if any of this is actually true, but you may try switching to a probiotic that doesn't contain lactic acid producing bacteria and see if that helps.
     
    L'engle, melamine, Folk and 1 other person like this.
  4. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,440
    Likes:
    3,404
    Last edited: Nov 17, 2014
    Little Bluestem, L'engle and Folk like this.
  5. sregan

    sregan Senior Member

    Messages:
    655
    Likes:
    374
    Southeast
    For me 3 things could cause brain fog:

    1. Vitamin D: And holy cow that's a lot of Vitamin D. Seems a revelation here recently that your body consumes Magnesium when processing Vitamin D. See what other minerals/vitamins you might deplete when taking such a large dose Click Here


    2. Probiotics: If you have gut bugs (SIBO) then yes. You're gonna get some die off. Might result in loose movements. IME Vitamin D can cause die off like this as well.

    3. Chorella: The consensus is that Chorella can move Mercury around in the body. If you might have a Mercury burden you should research this.

    If you're still having stress you might need a cortisol reducer to blunt this response. L-Glutamine will work if you're still taking that.
     
    Folk and Gondwanaland like this.
  6. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,440
    Likes:
    3,404
    Plus it raises histamines

    When I took 2g of glutamine I haven't felt well at all. I just can't tolerate high doses of anything.

    Just a word of caution re mB12: I went hyperthyroid in 2 weeks taking 1000mcg daily
     
    melamine likes this.
  7. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,440
    Likes:
    3,404
  8. Folk

    Folk Senior Member

    Messages:
    195
    Likes:
    135

    That's supposed to be good right? If my gut is getting better while my brainfog still there probably is something like this... aint it?
     
  9. Folk

    Folk Senior Member

    Messages:
    195
    Likes:
    135
    I reduced my Vitamin D for now. If this doesn't help i'm gonna reduce the dosage of the rest to one time a day instead of two.
     
    Last edited: Nov 17, 2014
  10. sregan

    sregan Senior Member

    Messages:
    655
    Likes:
    374
    Southeast
    Yeah, you'll see an improvement in your stool after a few days but you are also processing the die off. Which itself will "die off" after a while. Things you can take now for Brain Fog: Lecithin, Phospatidyl Choline, DMAE, Pregnenolone, N-A Tyrosine. And liver support will help greatly (NAC, Mb12, molybdenum, milk thistle)
     
  11. NilaJones

    NilaJones Senior Member

    Messages:
    628
    Likes:
    329
    Vitamin D persists in your body for a long time. It may take 6 months or longer before you notice a change from stopping it.

    Were you taking a lot because you were low?
     
    Folk likes this.
  12. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,440
    Likes:
    3,404
    I think the intention was to fix leaky gut?
     
  13. Folk

    Folk Senior Member

    Messages:
    195
    Likes:
    135
    Yes, I was 19. Being 20-80 the normal range.

    After suplementing for a week I got to 45.


    I wasn't associating with the Vitamin D it self, but with the megadose being absorded so fast.
     
  14. Folk

    Folk Senior Member

    Messages:
    195
    Likes:
    135
    Actually "weak digestive system" is all I got in terms of diagnostics.
     
  15. melamine

    melamine Senior Member

    Messages:
    341
    Likes:
    375
    Upstate NY

    I have a tendency to hypersensitive reactions and have had problems affecting my brain and/or nervous system with, among other things, the following: high dose antioxidants, possibly chlorella, NAC, probiotics - especially certain ones, and most anything immunostimulating or not dosed low enough for my system. I also have a problem with maltodextrin if ingested on an empty stomach, which is used as a filler in some supplements.
     
  16. melamine

    melamine Senior Member

    Messages:
    341
    Likes:
    375
    Upstate NY
    - forgot to mention - I have taken high doses of Rx and non Rx vitamin D and never had a problem.
     
  17. NilaJones

    NilaJones Senior Member

    Messages:
    628
    Likes:
    329
    I was going to mention fillers, too. For example, vit D is usually in soy oil, so you might consider whether the soy could be a problem.
     
  18. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,440
    Likes:
    3,404
    I have been asking myself lately if the sulfury supplements like NAC and chlorella do "expel candida from the liver" as stated on that thread or if the candida feeds on sulfur and overgrowths the other microbes. I will have to do some more research on that...
     
  19. ebethc

    ebethc Senior Member

    Messages:
    1,181
    Likes:
    767
    @sregan - has DMAE helped you personally? does DMAE have any side effects? I haven't read too much about it... thanks.
     

See more popular forum discussions.

Share This Page